| Model Number |
366134 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/08/2021
Type of Reportable Event
Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for treatment of a moderately calcified lesion (70 percent stenosis degree) in the moderately tortuous ostial sfa.After placing the device in the pre-dilated target lesion, the balloon was inflated up to 6 bar.After 1 minute it was detected that contrast medium leaked out of the balloon and the pressure went down.The device was withdrawn, and another balloon was used to complete the intervention.
Additional Manufacturer Narrative
The returned instrument was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation revealed that the balloon has been inflated and was deflated in the as returned state.Upon inflation the pressure could not be held.A fine jet of water was seen to emerge from the center of the balloon.Microscopic inspection showed a pinhole in the balloon surface about 77 mm distal to the proximal x-ray marker.In close vicinity of the pinhole scratches were observed which have likely been caused by a hard, sharp edged object such as e.G.Anatomical structure.Review of the product release documentation confirmed that the instrument was manufactured according to specifications and passed all in process and final inspections.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.We can therefore confirm that the instrument was delivered in a leak proof condition.Based on the conducted investigations, no material or manufacturing related root cause was determined.The root cause for the reported event is most likely related to the patients anatomy.